Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 262, NWS Tulsa, OK

July 4, 2005Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2005, 12:52 AM CDT for Creek County, Oklahoma. It was in force for 83 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2005, 12:52 AM CDT (05:52 UTC)
Expired
Jul 4, 2005, 2:15 AM CDT
In force
83 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Creek County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 1:45 AM CDTTSTM WND GST 703 N Milfay, OK
Jul 4, 2:00 AM CDTTSTM WND DMGBristow, OKTREES DOWN...WINDOWS BLOWN OUT...POWER LINES DOWN
Jul 4, 2:00 AM CDTTSTM WND DMGBristow, OKWINDOWS BLOWN OUT..TREES AND POWER LINES DOWN
Jul 4, 2:20 AM CDTTSTM WND DMGSlick, OKNUMEROUS TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 8:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3838 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 040552
SVRTSA
OKC037-040715-
/O.NEW.KTSA.SV.W.0262.050704T0552Z-050704T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1252 AM CDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 215 AM CDT

* AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
  AND DESTRUCTIVE WINDS TO 80 MPH. SIREN ACTIVATION IS SUGGESTED. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 31 MILES
  NORTHWEST OF OILTON TO 37 MILES WEST OF OILTON...MOVING SOUTHEAST
  AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OILTON...
  DRUMRIGHT...MANNFORD...SHAMROCK...DEPEW...BRISTOW...KELLYVILLE...
  SAPULPA...KIEFER AND SLICK.

THIS IS A DANGEROUS STORM IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS.

THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3619 9662 3567 9660 3565 9616 3607 9601

$$
1 follow-up statement
000 
WWUS54 KTSA 040623
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
123 AM CDT MON JUL 4 2005

OKC037-040715-
/O.CON.KTSA.SV.W.0262.000000T0000Z-050704T0715Z/
CREEK OK-
123 AM CDT MON JUL 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 AM CDT FOR CREEK
COUNTY...

AT 122 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DESTRUCTIVE WINDS TO 80 MPH. SIREN ACTIVATION IS SUGGESTED.  THIS
STORM WAS LOCATED 8 MILES NORTH OF OILTON...MOVING SOUTHEAST AT 50
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OILTON...SILVER
CITY...DRUMRIGHT...MANNFORD...SHAMROCK...MILFAY...DEPEW...BRISTOW...
KELLYVILLE...SAPULPA...KIEFER AND SLICK.

THIS IS A DANGEROUS STORM IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VIOLENT STRAIGHT LINE WINDS.

THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3619 9662 3567 9660 3565 9616 3607 9601

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:20 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 3, 8:20 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO CHANGE 592 TO 593
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT SUN JUL 3 2005

.UPDATE...

WILL BE UPDATING ZONES SOON TO REFLECT ISSUANCE OF SEVERE THUNDERSTORM
WATCH 593. MCS CURRENTLY ACROSS SOUTHERN KANSAS WILL MAKE A RUN AT
NORTHEAST OKLAHOMA LATER TONIGHT...MAINY AFTER 10 PM. CAN EXPECT
WIND GUSTS OF 70 MPH OR GREATER AND LARGE HAIL WITH THE SEVERE
THUNDERSTORMS.

&&

.PREV DISCUSSION... (ISSUED 243 PM CDT SUN JUL 3 2005)

DISCUSSION...
LITTLE DOUBT AS TO WHAT WILL BE HAPPENING TONIGHT BUT STILL
QUITE A BIT OF CONCERN OVER EXACT TIMING...STRENGTH OF THE
MCS AND HOW FAR EAST IT WILL PROGRESS BEFORE IT DIMINISHES.

VERY UNSTABLE AIR MASS OVER OKLAHOMA...KANSAS...THE TEXAS PAN HANDLE
AND EASTERN COLORADO. A LARGE MCS WILL DEVELOP FROM STRONG/SEVERE
THUNDERSTORMS OVER WESTERN KANSAS AS A STRONG SHORT WAVE MOVES OUT OF THE
MOUNTAINS EARLY TONIGHT. MOVEMENT WILL BE TO THE EAST SOUTHEAST
TOWARDS THE FORECAST AREA. WHILE THE BEST INSTABILITY AND FORECAST LLJ
FEEDING INTO THE MCS WILL BE TO OUR WEST...EXPECT THE MCS TO PROPAGATE
INTO THE FORECAST AREA TOWARDS MORNING WITH PLENTY OF DEEP LOW LEVEL
MOISTURE AND INSTABILITY TO SUPPORT IT INTO THE DAY TIME HOURS.

FORWARD SPEED IS UNCERTAIN BUT HAVE GONE GENERALLY WITH NAM SOLUTION
BUT THIS COULD BE A LITTLE SLOW SINCE OUTFLOW FROM THE MCS COULD SEE
FORWARD DEVELOPMENT OF THE THUNDERSTORMS ESPECIALLY TOWARDS
MORNING. TOWARDS MID MORNING EXPECT TO SEE RAPID DISSIPATION OF THE MCS
AS IT CONTINUES ITS EASTWARD MOVEMENT...LOSING LLJ INFLOW...AND WEAKENING
JET STEAM DIVERGENCE

RAINFALL COULD BE VERY HEAVY WITH HIGH PRECIPITABLE WATER VALUES AHEAD
OF THE SYSTEM. HOWEVER...ONE HOUR FLASH FLOOD VALUES ARE OVER 2
INCHES...3 INCHES IN MANY AREAS. IT IS DOUBTFUL THAT THESE AMOUNTS
WILL BE EXCEEDED.

BIGGEST THREAT WILL BE FROM STRONG WINDS FROM BOTH THE THUNDERSTORMS AND
OUTFLOW BOUNDARIES.

HIGH TEMPERATURES MONDAY WILL BE DEPENDENT ON ANY CLEARING THAT MAY TAKE
PLACE AND THUNDERSTORM DEVELOPMENT ON OUTFLOW BOUNDARIES DURING THE
AFTERNOON. HAVE WENT COOLER THAN GUIDANCE FOR THE NORTHERN HALF OF THE
FORECAST AREA AND NEAR GUIDANCE FOR SOUTH OF INTERSTATE 40.

FURTHER DOWN THE ROAD...NOTHING GETS MUCH CLEARER. WITH RIDGING
OCCURRING OVER THE ROCKIES...AND TROUGH OVER THE NORTHEAST...THE NORTHWEST
FLOW CONTINUES AND KEEPS A THREAT OF MCS DEVELOPMENT WITH EACH WIGGLE
IN THE FLOW. IN ADDITION...TOPICAL DEVELOPMENT IN THE NORTHWEST CARIBBEAN
SEA...MOVING NORTHWEST TOWARDS THE SOUTHERN GULF IS SOMETHING
TO KEEP AN EYE ON EVEN THOUGH IT LOOKS UNLIKELY TO AFFECT THIS AREA.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

FORECASTER ID= 10
Hazardous weather outlook, Jul 3, 8:55 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT SUN JUL 3 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
855 PM CDT SUN JUL 3 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...AFTER 930 PM.
        AREA AT GREATEST RISK...NORTHWEST OF A VINITA TO
                                OKEMAH LINE.

DISCUSSION...
SEVERE THUNDERSTORMS OVER SOUTHERN KANSAS WILL MOVE SOUTHEAST INTO
PARTS OF NORTHEAST OKLAHOMA LATE THIS EVENING. THE STORMS WILL TEND
TO GRADUALLY WEAKEN AS THEY MOVE SOUTHEAST INTO A LESS UNSTABLE
ENVIRONMENT BUT SOME THREAT OF SEVERE WEATHER WILL PERSIST MUCH OF
THE NIGHT. THE GREATEST RISK FOR SIGNIFICANT SEVERE WEATHER WITH
WINDS TO 80 MILES AN HOUR AND HAIL TO GOLFBALL SIZE OR LARGER WILL
BE IN OSAGE AND PAWNEE COUNTIES. FURTHER TO THE SOUTHEAST...THE
RISK OF HAIL WILL DIMINISH AND THE MAXIMUM WIND GUSTS WILL ALSO
LIKELY LESSEN TO AROUND 60 MILES AN HOUR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED SHORTLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ADDITIONAL CONVECTIVE COMPLEXES MAY AFFECT THE AREA MAINLY DURING
THE NIGHTTIME AND EARLY MORNING HOURS FOR THE NEXT SEVERAL DAYS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS
FOR THE POSSIBILITY OF SEVERE WEATHER THE NEXT SEVERAL DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 3, 8:28 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT SUN JUL 3 2005

OKZ054>072-074-040900-
ADAIR-CHEROKEE-CRAIG-CREEK-DELAWARE-HASKELL-MCINTOSH-MAYES-
MUSKOGEE-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-OTTAWA-PAWNEE-ROGERS-
SEQUOYAH-TULSA-WAGONER-WASHINGTON-
828 PM CDT SUN JUL 3 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
593 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 20 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... OKFUSKEE...
SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... CRAIG... CREEK...
DELAWARE... MAYES... NOWATA...
OKMULGEE... OSAGE... OTTAWA...
PAWNEE... ROGERS... TULSA...
WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

HASKELL... MCINTOSH...

THIS INCLUDES THE CITIES OF...BARTLESVILLE...BRISTOW...
CLAREMORE...EUFAULA...JAY...MIAMI...MUSKOGEE...NOWATA...OKEMAH...
OKMULGEE...PAWHUSKA...PAWNEE...PRYOR...SALLISAW...STIGLER...
STILWELL...TAHLEQUAH...TULSA...VINITA AND WAGONER.
Local storm report, Jul 3, 11:16 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CDT SUN JUL 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND GST     8 ESE FORAKER           36.83N 96.43W
07/03/2005  58 MPH           OSAGE              OK   MESONET

&&

JDS
Local storm report, Jul 4, 12:01 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             4 N HOMINY              36.47N 96.39W
07/04/2005  1.00 INCH        OSAGE              OK   PUBLIC

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:40 PM CDTSevere Thunderstorm WarningTSAOsage2 hr
Jul 3, 11:08 PM CDTSevere Thunderstorm WarningTSAPawnee49 min
Jul 3, 11:42 PM CDTSevere Thunderstorm WarningTSAOsage63 min
Jul 4, 12:03 AM CDTSevere Thunderstorm WarningTSAWashington80 min
Jul 4, 12:30 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee107 min
Jul 4, 12:35 AM CDTSevere Thunderstorm WarningTSANowata56 min
Jul 4, 1:09 AM CDTSevere Thunderstorm WarningTSATulsa85 min
Jul 4, 1:36 AM CDTSevere Thunderstorm WarningTSAWashington54 min
Jul 4, 1:50 AM CDTSevere Thunderstorm WarningTSANowata, Okfuskee, Okmulgee, Rogers, Wagoner85 min
Jul 4, 2:17 AM CDTSevere Thunderstorm WarningTSACreek58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.